Tuesday, November 13, 2012

Ketamine use causing incontinence in young people

A rising number of young people in West Yorkshire are suffering irreversible bladder problems as a result of using the drug ketamine.

The drug damages the cells lining the bladder, which leads to a reduction in bladder capacity. There has been a rise in the number of people needing treatment for Ketamine Bladder Syndrome.

Toni Williams, specialty registrar for public health, said: "Up until a few years ago this condition was almost unheard of; however in the last few years we have seen an increasing number of cases in West Yorkshire.

"In Leeds alone, we are seeing a new case requiring hospital treatment on average every three to four months."


Ratz said...

I broke a tooth on Special-K. The cereal, not the horse tranquilizer. Turned out there was a bit of grit in it.

Thalidomide comes in both left and right handed versions, as does ketamine. Having the wrong chirality in your system is what caused lots of children to be born with the birth defects. I'd be curious to know if it's the same issue with ketamine. Or y'know, it could just be people are tits for taking something that's intended for pediatric anesthesia.

arbroath said...

I had no idea there were left and right-handed versions of either of these things.

And yes, the idea of taking a horse tranquiliser for fun is beyond me.

The same with GHB. If you don't take enough, nothing happens. A tad too much, and you die.

I just don't get it.

Anonymous said...

That's Uncle Chuck at work. Be quiet and don't interfere.